zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new blow-up criterion for the DGH equation. (English) Zbl 1242.35198
Summary: We investigate the DGH equation. Analogous to the Camassa-Holm equation, this equation possesses the blow-up phenomenon. We establish a new blow up criterion on the initial data to guarantee the formulation of singularities in finite time.

MSC:
35Q53KdV-like (Korteweg-de Vries) equations
WorldCat.org
Full Text: DOI
References:
[1] R. Dullin, G. Gottwald, and D. Holm, “An integrable shallow water equation with linear and nonlinear dispersion,” Physical Review Letters, vol. 87, pp. 4501-4504, 2001.
[2] L. Tian, G. Gui, and Y. Liu, “On the well-posedness problem and the scattering problem for the Dullin-Gottwald-Holm equation,” Communications in Mathematical Physics, vol. 257, no. 3, pp. 667-701, 2005. · Zbl 1080.76016 · doi:10.1007/s00220-005-1356-z
[3] T. Kato, “Quasi-linear equations of evolution, with applications to partial differential equations,” in Spectral Theory and Differential Equations, vol. 4487 of Lecture Notes in Mathematics, pp. 25-70, Springer, Berlin, Germany, 1975. · Zbl 0315.35077
[4] Y. Zhou, “Blow-up of solutions to the DGH equation,” Journal of Functional Analysis, vol. 250, no. 1, pp. 227-248, 2007. · Zbl 1124.35079 · doi:10.1016/j.jfa.2007.04.019
[5] R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661-1664, 1993. · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[6] B. Fuchssteiner and A. S. Fokas, “Symplectic structures, their Bäcklund transformations and hereditary symmetries,” Physica D, vol. 4, no. 1, pp. 47-66, 1981. · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[7] R. S. Johnson, “Camassa-Holm, Korteweg-de Vries and related models for water waves,” Journal of Fluid Mechanics, vol. 455, pp. 63-82, 2002. · Zbl 1037.76006 · doi:10.1017/S0022112001007224
[8] A. Constantin and D. Lannes, “The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations,” Archive for Rational Mechanics and Analysis, vol. 192, no. 1, pp. 165-186, 2009. · Zbl 1169.76010 · doi:10.1007/s00205-008-0128-2
[9] D. Ionescu-Kruse, “Variational derivation of the Camassa-Holm shallow water equation,” Journal of Nonlinear Mathematical Physics, vol. 14, no. 3, pp. 303-312, 2007. · Zbl 1157.76005 · doi:10.2991/jnmp.2007.14.3.1
[10] A. Constantin and J. Escher, “Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation,” Communications on Pure and Applied Mathematics, vol. 51, no. 5, pp. 475-504, 1998. · Zbl 0934.35153 · doi:10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5
[11] Y. A. Li and P. J. Olver, “Well-posedness and blow-up solutions for an integrable nonlinearly dispersive model wave equation,” Journal of Differential Equations, vol. 162, no. 1, pp. 27-63, 2000. · Zbl 0958.35119 · doi:10.1006/jdeq.1999.3683
[12] A. Constantin and J. Escher, “Wave breaking for nonlinear nonlocal shallow water equations,” Acta Mathematica, vol. 181, no. 2, pp. 229-243, 1998. · Zbl 0923.76025 · doi:10.1007/BF02392586
[13] H. P. McKean, “Breakdown of a shallow water equation,” Asian Journal of Mathematics, vol. 2, no. 4, pp. 867-874, 1998. · Zbl 0959.35140
[14] Y. Zhou, “Wave breaking for a shallow water equation,” Nonlinear Analysis, vol. 57, no. 1, pp. 137-152, 2004. · Zbl 1106.35070 · doi:10.1016/j.na.2004.02.004
[15] Y. Zhou, “Wave breaking for a periodic shallow water equation,” Journal of Mathematical Analysis and Applications, vol. 290, no. 2, pp. 591-604, 2004. · Zbl 1042.35060 · doi:10.1016/j.jmaa.2003.10.017
[16] Z. Jiang, L. Ni, and Y. Zhou, “Wave breaking of the Camassa-Holm equation,” Journal of Nonlinear Science, vol. 22, no. 1, pp. 235-245, 2012. · Zbl 1247.35104 · doi:10.1007/s00332-011-9115-0
[17] Z. Jiang and S. Hakkaev, “Wave breaking and propagation speed for a class of one-dimensional shallow water equations,” Abstract and Applied Analysis, vol. 2011, Article ID 647368, 15 pages, 2011. · Zbl 1230.35101 · doi:10.1155/2011/647368
[18] Z. Guo and M. Zhu, “Wave breaking for a modified two-component Camassa-Holm system,” Journal of Differential Equations, vol. 252, pp. 2759-2770, 2012. · Zbl 1230.37093 · doi:10.1016/j.jde.2011.09.041
[19] A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215-239, 2007. · Zbl 1105.76013 · doi:10.1007/s00205-006-0010-z
[20] A. Bressan and A. Constantin, “Global dissipative solutions of the Camassa-Holm equation,” Analysis and Applications, vol. 5, no. 1, pp. 1-27, 2007. · Zbl 1139.35378 · doi:10.1142/S0219530507000857
[21] J. F. Toland, “Stokes waves,” Topological Methods in Nonlinear Analysis, vol. 7, no. 1, pp. 1-48, 1996. · Zbl 0897.35067
[22] A. Constantin and J. Escher, “Particle trajectories in solitary water waves,” Bulletin of the American Mathematical Society, vol. 44, no. 3, pp. 423-431, 2007. · Zbl 1126.76012 · doi:10.1090/S0273-0979-07-01159-7
[23] A. Constantin and J. Escher, “Analyticity of periodic traveling free surface water waves with vorticity,” Annals of Mathematics, vol. 173, no. 1, pp. 559-568, 2011. · Zbl 1228.35076 · doi:10.4007/annals.2011.173.1.12
[24] A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603-610, 2000. · Zbl 1049.35149 · doi:10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L
[25] A. Constantin, “Finite propagation speed for the Camassa-Holm equation,” Journal of Mathematical Physics, vol. 46, no. 2, Article ID 023506, 4 pages, 2005. · Zbl 1076.35109 · doi:10.1063/1.1845603
[26] D. Henry, “Compactly supported solutions of the Camassa-Holm equation,” Journal of Nonlinear Mathematical Physics, vol. 12, no. 3, pp. 342-347, 2005. · Zbl 1086.35079 · doi:10.2991/jnmp.2005.12.3.3
[27] D. Henry, “Persistence properties for a family of nonlinear partial differential equations,” Nonlinear Analysis, vol. 70, no. 4, pp. 1565-1573, 2009. · Zbl 1170.35509 · doi:10.1016/j.na.2008.02.104
[28] A. A. Himonas, G. Misiołek, G. Ponce, and Y. Zhou, “Persistence properties and unique continuation of solutions of the Camassa-Holm equation,” Communications in Mathematical Physics, vol. 271, no. 2, pp. 511-522, 2007. · Zbl 1142.35078 · doi:10.1007/s00220-006-0172-4
[29] L. Ni and Y. Zhou, “A new asymptotic behavior of solutions to the Camassa-Holm equation,” Proceedings of the American Mathematical Society, vol. 140, no. 2, pp. 607-614, 2012. · Zbl 1259.37046 · doi:10.1090/S0002-9939-2011-10922-5
[30] A. Constantin, “The trajectories of particles in Stokes waves,” Inventiones Mathematicae, vol. 166, no. 3, pp. 523-535, 2006. · Zbl 1108.76013 · doi:10.1007/s00222-006-0002-5
[31] A. Constantin, “Existence of permanent and breaking waves for a shallow water equation: a geometric approach,” Université de Grenoble. Annales de l’Institut Fourier, vol. 50, no. 2, pp. 321-362, 2000. · Zbl 0944.35062 · doi:10.5802/aif.1757 · numdam:AIF_2000__50_2_321_0 · eudml:75421
[32] B. Kolev, “Bi-Hamiltonian systems on the dual of the Lie algebra of vector fields of the circle and periodic shallow water equations,” Philosophical Transactions of the Royal Society of London. Series A, vol. 365, no. 1858, pp. 2333-2357, 2007. · Zbl 1152.37344 · doi:10.1098/rsta.2007.2012
[33] Y. Zhou, “On solutions to the Holm-Staley b-family of equations,” Nonlinearity, vol. 23, no. 2, pp. 369-381, 2010. · Zbl 1189.37083 · doi:10.1088/0951-7715/23/2/008